Duke Mathematical Journal

The Poincaré metric and a conformal version of a theorem of Thurston

Richard D. Canary

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 64, Number 2 (1991), 349-359.

Dates
First available: 20 February 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1077295526

Mathematical Reviews number (MathSciNet)
MR1136380

Zentralblatt MATH identifier
0759.57013

Digital Object Identifier
doi:10.1215/S0012-7094-91-06417-3

Subjects
Primary: 57M50: Geometric structures on low-dimensional manifolds
Secondary: 30F45: Conformal metrics (hyperbolic, Poincaré, distance functions)

Citation

Canary, Richard D. The Poincaré metric and a conformal version of a theorem of Thurston. Duke Mathematical Journal 64 (1991), no. 2, 349--359. doi:10.1215/S0012-7094-91-06417-3. http://projecteuclid.org/euclid.dmj/1077295526.


Export citation

References

  • [1] L. V. Ahlfors, Finitely generated Kleinian groups, Amer. J. Math. 86 (1964), 413–429.
  • [2] L. V. Ahlfors, Conformal invariants: topics in geometric function theory, McGraw-Hill Book Co., New York, 1973.
  • [3] A. F. Beardon and Ch. Pommerenke, The Poincaré metric of plane domains, J. London Math. Soc. (2) 18 (1978), no. 3, 475–483.
  • [4] L. Bers, On boundaries of Teichmüller spaces and on Kleinian groups. I, Ann. of Math. (2) 91 (1970), 570–600.
  • [5] L. Bers, Spaces of Kleinian groups, Several Complex Variables, I (Proc. Conf., Univ. of Maryland, College Park, Md., 1970), Lecture Notes in Math., vol. 155, Springer, Berlin, 1970, pp. 9–34.
  • [6] R. D. Canary, Hyperbolic structures on $3$-manifolds with compressible boundary, Ph.D. thesis, Princeton Univ., June 1989.
  • [7] R. D. Canary, Algebraic convergence of Schottky groups, preprint.
  • [8] A. Douady and C. J. Earle, Conformally natural extension of homeomorphisms of the circle, Acta Math. 157 (1986), no. 1-2, 23–48.
  • [9] D. B. A. Epstein and A. Marden, Convex hulls in hyperbolic space, a theorem of Sullivan, and measured pleated surfaces, Analytical and geometric aspects of hyperbolic space (Coventry/Durham, 1984), London Math. Soc. Lecture Note Ser., vol. 111, Cambridge Univ. Press, Cambridge, 1987, pp. 113–253.
  • [10] I. Kra, On spaces of Kleinian groups, Comment. Math. Helv. 47 (1972), 53–69.
  • [11] I. Kra and B. Maskit, Remarks on projective structures, Riemann surfaces and related topics: Proceedings of the 1978 Stony Brook Conference (State Univ. New York, Stony Brook, N.Y., 1978), Ann. of Math. Stud., vol. 97, Princeton Univ. Press, Princeton, N.J., 1981, pp. 343–359.
  • [12] A. Marden, The geometry of finitely generated kleinian groups, Ann. of Math. (2) 99 (1974), 383–462.
  • [13] B. Maskit, Self-maps on Kleinian groups, Amer. J. Math. 93 (1971), 840–856.
  • [14] B. Maskit, Parabolic elements in Kleinian groups, Ann. of Math. (2) 117 (1983), no. 3, 659–668.
  • [15] B. Maskit, Comparison of hyperbolic and extremal lengths, Ann. Acad. Sci. Fenn. Ser. A I Math. 10 (1985), 381–386.
  • [16] B. Maskit, Kleinian groups, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 287, Springer-Verlag, Berlin, 1988.
  • [17] C. McMullen, Cusps are dense, Ann. of Math. (2) 133 (1991), no. 1, 217–247.
  • [18] J. W. Morgan and P. Shalen, Valuations, trees, and degenerations of hyperbolic structures. I, Ann. of Math. (2) 120 (1984), no. 3, 401–476.
  • [19] J. W. Morgan and P. Shalen, Degenerations of hyperbolic structures. II. Measured laminations in $3$-manifolds, Ann. of Math. (2) 127 (1988), no. 2, 403–456.
  • [20] J. W. Morgan and P. Shalen, Degenerations of hyperbolic structures. III. Actions of $3$-manifold groups on trees and Thurston's compactness theorem, Ann. of Math. (2) 127 (1988), no. 3, 457–519.
  • [21] K. Ohshika, On limits of quasi-conformal deformations of Kleinian groups, Math. Z. 201 (1989), no. 2, 167–176.
  • [22] B. Randol, Cylinders in Riemann surfaces, Comment. Math. Helv. 54 (1979), no. 1, 1–5.
  • [23] A. Selberg, On discontinuous groups in higher-dimensional symmetric spaces, Contributions to function theory (internat. Colloq. Function Theory, Bombay, 1960), Tata Institute of Fundamental Research, Bombay, 1960, pp. 147–164.
  • [24] D. Sullivan, On the ergodic theory at infinity of an arbitrary discrete group of hyperbolic motions, Riemann surfaces and related topics: Proceedings of the 1978 Stony Brook Conference (State Univ. New York, Stony Brook, N.Y., 1978), Ann. of Math. Stud., vol. 97, Princeton Univ. Press, Princeton, N.J., 1981, pp. 465–496.
  • [25] W. Thurston, Hyperbolic structures on $3$-manifolds. I. Deformation of acylindrical manifolds, Ann. of Math. (2) 124 (1986), no. 2, 203–246.
  • [26] W. Thurston, Hyperbolic structures on $3$-manifolds, II: surface groups and $3$-manifolds which fiber over the circle, preprint.
  • [27] W. Thurston, Hyperbolic structures on $3$-manifolds, III: deformations of $3$-manifolds with incompressible boundary, preprint.